Alert archive / Illinois / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 193, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 18, 2015, 3:14 PM CDT for Calhoun County, Jersey County, Illinois; Lincoln County, Saint Charles County, Missouri. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2015, 3:14 PM CDT (20:14 UTC)
- Expired
- Aug 18, 2015, 4:00 PM CDT
- In force
- 46 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Calhoun County, IL, Jersey County, IL, Lincoln County, MO, Saint Charles County, MO
The radar
The St Louis radar (KLSX), 39 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 3:37 PM CDT | TSTM WND GST 48 | 4 Nne Orchard Farms, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 18, 1:15 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.2 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 949 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
462
WUUS53 KLSX 182014
SVRLSX
ILC013-083-MOC113-183-182100-
/O.NEW.KLSX.SV.W.0193.150818T2014Z-150818T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
314 PM CDT TUE AUG 18 2015
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CALHOUN COUNTY IN SOUTHWESTERN ILLINOIS...
SOUTHWESTERN JERSEY COUNTY IN SOUTHWESTERN ILLINOIS...
SOUTHEASTERN LINCOLN COUNTY IN EAST CENTRAL MISSOURI...
NORTH CENTRAL ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 400 PM CDT
* AT 314 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ST. PAUL...
MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
O'FALLON...ST. PETERS...JERSEYVILLE...ST. PAUL...WINFIELD...
GRAFTON...ELSAH...OLD MONROE...FIELDON...BATCHTOWN...BRUSSELS...
OTTERVILLE...BEECHVILLE...GOLDEN EAGLE...NUTWOOD...MEPPEN...DEER
PLAIN AND MCCLUSKY.
THIS WARNING ALSO INCLUDES PERE MARQUETTE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3900 9027 3880 9066 3895 9082 3917 9053
3917 9031
TIME...MOT...LOC 2014Z 231DEG 36KT 3887 9073
HAIL...<.75IN
WIND...60MPH
$$
TILLY1 follow-up statement
942
WWUS53 KLSX 182057
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
357 PM CDT TUE AUG 18 2015
ILC013-083-MOC113-183-182107-
/O.EXP.KLSX.SV.W.0193.000000T0000Z-150818T2100Z/
CALHOUN IL-JERSEY IL-LINCOLN MO-ST. CHARLES MO-
357 PM CDT TUE AUG 18 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CALHOUN...
SOUTHWESTERN JERSEY...SOUTHEASTERN LINCOLN AND NORTH CENTRAL ST.
CHARLES COUNTIES WILL EXPIRE AT 400 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHWESTERN ILLINOIS AND EAST CENTRAL MISSOURI.
LAT...LON 3900 9027 3880 9066 3895 9082 3917 9053
3917 9031
TIME...MOT...LOC 2055Z 231DEG 36KT 3887 9073
$$
TILLYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 6:56 AM CDT, 8 hours 18 minutes earlier.
Area forecast discussion, Aug 18, 6:56 AM CDT, 8 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 656 AM CDT TUE AUG 18 2015 .SHORT TERM: (THROUGH WEDNESDAY NIGHT) ISSUED AT 312 AM CDT TUE AUG 18 2015 ACTIVE WEATHER IS ANTICIPATED OVER THE NEXT FEW FORECAST PERIODS. AN UPPER LEVEL VORT MAX WILL SWING THROUGH NEB TODAY BEFORE IT LIFTS NORTHEASTWARD AND DEEPENS OVER IA/MN. A SECONDARY VORT MAX THEN MOVES THROUGH THE BASE OF THE TROUGH ON WED/WED NIGHT AND DRIVES A COLD FRONT THROUGH MO/IL. LARGE SCALE LIFT AHEAD OF THESE FEATURES WILL SUPPORT PERIODS OF SH/TS, ESPECIALLY TONIGHT AND TOMORROW. 0-6KM SHEAR WILL BE INCREASING THIS AFTN/EVE ACROSS THE NORTHWESTERN CWA. MOST MODELS AGREE ON ~30 KTS OF 0-6 KM SHEAR ACROSS THE NORTHWESTERN CWA BY 00Z, SUGGESTING THAT A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE. SHEAR VALUES THEN INCREASE MARKEDLY OVERNIGHT AND WED, BUT THE INSTABILITY IS MUCH LOWER UNTIL WED AFTN, AND EVEN THEN IT IS SPATIALLY LIMITED TO THE EXTREME SOUTHEASTERN CWA. DEPENDING ON THE SPEED OF THE COLD FRONT ON WED AND ON THE AMOUNT OF CLOUDINESS AHEAD OF THE FRONT, THERE MAY BE ENOUGH INSTABILITY ACROSS THE SOUTHEASTERN CWA TO TAP INTO 40-50 KTS OF 0-6KM SHEAR FOR A FEW STRONG TO SEVERE THUNDERSTORMS ON WED AFTN. PRECIPITATION GRADUALLY TAPERS OFF ON WED NIGHT WITH INCREASING SUBSIDENCE BEHIND THE FRONT. THE POST-FRONTAL AIR MASS LOOKS RATHER BRISK BY MID-AUGUST STANDARDS, AND UNSEASONABLY COOL TEMPERATURES (AROUND 5-10 DEG BELOW AVERAGE) ARE EXPECTED ON LATE WED NIGHT/EARLY THU MORNING. AIR TEMPERATURES IN THE 50S MIGHT BE A TO SURPRISE EARLY MORNING RISERS ON THURSDAY...A SURPRISE TO ANYONE WHO HASN'T SEEN THE WEATHER FORECAST. KANOFSKY .LONG TERM: (THURSDAY THROUGH MONDAY) ISSUED AT 312 AM CDT TUE AUG 18 2015 WEATHER SHOULD REMAIN MOSTLY DRY FOR THU-FRI UNTIL THE NEXT TROUGH SWINGS IN FROM THE PACIFIC NW INTO THE PLAINS ON SATURDAY. THIS SYSTEM MAY BRING SH/TS TO THE AREA FROM SATURDAY THROUGH SUNDAY. LOOK FOR RELATIVELY COOL TEMPERATURES TO PERSIST ON THU/FRI, A WARM-UP ON SAT/SUN WHEN WARM/MOIST AIR IS DRAWN NORTHWARD AHEAD OF THE NEXT LOW PRESSURE SYSTEM, AND ANOTHER COLD FRONT ON SUN/SUN NIGHT FOLLOWED BY COOLER TEMPERATURES AGAIN FOR SUN NIGHT INTO MON. KANOFSKY && .AVIATION: (FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING) ISSUED AT 641 AM CDT TUE AUG 18 2015 RADIATIONAL FOG WILL REMAIN POSSIBLE AT KSUS AND KCPS THROUGH 14Z, OTHERWISE VFR FLIGHT CONDITIONS ARE EXPECTED THROUGH MIDDAY. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON WITH GOOD POTENTIAL FOR IMPACTS AT ALL OF THE TERMINALS. I HAVE CONSERVATIVELY INTRODUCED TEMPO GROUPS AT ALL OF THE TERMINALS FOR MVFR FLIGHT CONDITIONS, HOWEVER THE CONDITIONS COULD CERTAINLY DROP TO IFR WITH GUSTY WINDS. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO IMPACT THE TERMINALS THIS EVENING AS A COLD FRONT PUSHES INTO THE AREA. SPECIFICS FOR KSTL: VFR FLIGHT CONDITIONS ARE EXPECTED THROUGH MIDDAY. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS EASTERN MO WITH GOOD POTENTIAL FOR IMPACTS AT KSTL. I HAVE CONSERVATIVELY INTRODUCED A TEMPO GROUP FOR MVFR FLIGHT CONDITIONS, HOWEVER THE CONDITIONS COULD CERTAINLY DROP TO IFR WITH GUSTY WINDS. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO IMPACT THE TERMINAL THIS EVENING AS A COLD FRONT PUSHES INTO THE AREA. GLASS && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Aug 18, 4:12 AM CDT, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 412 AM CDT TUE AUG 18 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-190000- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 412 AM CDT TUE AUG 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL SPREAD ACROSS THE AREA TODAY AND TONIGHT. SOME OF THE STORMS MAY BE STRONG TO SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL CONTINUE ON WEDNESDAY. SOME OF THE STORMS COULD BE STRONG TO SEVERE ACROSS PARTS OF SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. THERE IS A CHANCE OF THUNDERSTORMS FROM FRIDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND TONIGHT ACROSS PARTS OF CENTRAL AND NORTHEAST MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. KANOFSKY
In the hours before
Local storm report, Aug 18, 1:26 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
126 PM CDT TUE AUG 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL WRIGHT CITY 38.83N 91.02W
08/18/2015 E0.50 INCH WARREN MO TRAINED SPOTTER
HAIL RANGED FROM PEA TO MARBLE SIZE.
&&
DYELocal storm report, Aug 18, 2:39 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
239 PM CDT TUE AUG 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM TSTM WND GST 4 SE NEW HAVEN 38.57N 91.17W
08/18/2015 E58 MPH FRANKLIN MO TRAINED SPOTTER
SOPTTER REPOTED 50 - 60 MPH WIND GUSTS.
&&
JPKLocal storm report, Aug 18, 2:45 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
245 PM CDT TUE AUG 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM TSTM WND GST 2 W WASHINGTON 38.55N 91.05W
08/18/2015 E58 MPH FRANKLIN MO AMATEUR RADIO
SMALL WINDS DOWN WEST OF WASHINGTON... MO
&&
JPKLocal storm report, Aug 18, 2:45 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
245 PM CDT TUE AUG 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM TSTM WND GST 2 W WASHINGTON 38.55N 91.05W
08/18/2015 E58 MPH FRANKLIN MO AMATEUR RADIO
SMALL LIMBS DOWN WEST OF WASHINGTON... MO
&&
JPKThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 4:36 PM CDT | Areal Flood Advisory | LSX | Macoupin | 4 hr |
| Aug 18, 4:39 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Montgomery | 51 min |
| Aug 18, 5:02 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Madison, Montgomery | 43 min |
| Aug 18, 5:24 PM CDT | Severe Thunderstorm Warning | LSX | Fayette, Montgomery | 51 min |
| Aug 18, 1:16 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 25 min |
| Aug 18, 2:23 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 37 min |
| Aug 18, 2:38 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Warren | 47 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2015Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.